Alert archive / Virginia / Wind Chill Advisories in 2015

Wind Chill Advisory 9, NWS Blacksburg, VA

March 5, 2015Greenbrier County, West Virginia; 6 counties in Virginia

NWS Blacksburg, VA issued this wind chill advisory at Mar 5, 2015, 7:58 PM EST for Greenbrier County, West Virginia; 6 counties in Virginia. It took effect at Mar 6, 2015, 12:00 AM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 5, 2015, 7:58 PM EST (00:58 UTC)
In effect from
Mar 6, 2015, 12:00 AM EST
Expired
Mar 6, 2015, 8:27 AM EST
In force
8 hr
Issued by
NWS Blacksburg, VA

Counties Alleghany County, VA, Bath County, VA, City of Buena Vista, VA, City of Covington, VA, City of Lexington, VA, Rockbridge County, VA, Greenbrier County, WV

The radar

The Roanoke radar (KFCX), 101 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 1.0 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2015-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2015-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -309 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
670 m above ground
0-6 km bulk shear
108 kt
0-1 km storm-relative helicity
-309 m²/s²
0-3 km storm-relative helicity
233 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

988 
WWUS41 KRNK 060058
WSWRNK

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
758 PM EST THU MAR 5 2015

...COLD WIND CHILLS ALONG WITH AREAS OF BLACK ICE OVERNIGHT...

.ARCTIC HIGH PRESSURE WILL BUILD INTO THE REGION IN THE WAKE OF
THE WINTER STORM OVERNIGHT ALLOWING TEMPERATURES TO FALL INTO THE
SINGLE DIGITS ACROSS THE HIGHER ELEVATIONS. THESE VERY COLD
TEMPERATURES COMBINED WITH NORTHWEST WINDS OF 10 TO 15 MPH WILL
CREATE VERY LOW WIND CHILLS ACROSS THE VIRGINIA HIGHLANDS AND
GREENBRIER VALLEY. IN ADDITION...THE REFREEZING OF RESIDUAL WATER
WILL MAKE FOR AREAS OF BLACK ICE OVERNIGHT.

NCZ001>006-018>020-060900-
/O.NEW.KRNK.WW.Y.0021.150306T0200Z-150306T1700Z/
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON...
DANBURY...EDEN...YANCEYVILLE...BOONE...WILKESBORO...YADKINVILLE
758 PM EST THU MAR 5 2015

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WINTER
WEATHER ADVISORY FOR BLACK ICE...WHICH IS IN EFFECT UNTIL NOON
EST FRIDAY.

* LOCATIONS...NORTHWEST NORTH CAROLINA.

* HAZARD TYPES...BLACK ICE.

* TIMING...OVERNIGHT INTO FRIDAY MORNING.

* IMPACTS...SLICK ROADS MAKING FOR HAZARDOUS TRAVEL.

* TEMPERATURES...DROPPING INTO THE TEENS TO AROUND 20.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT AREAS OF BLACK ICE WILL
CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS 
AND...AND USE CAUTION WHILE DRIVING.

&&

$$

VAZ019-020-024-WVZ507-508-060900-
/O.NEW.KRNK.WC.Y.0009.150306T0500Z-150306T1500Z/
ALLEGHANY VA-BATH-ROCKBRIDGE-EASTERN GREENBRIER-
WESTERN GREENBRIER-
INCLUDING THE CITIES OF...CLIFTON FORGE...COVINGTON...
HOT SPRINGS...LEXINGTON...BUENA VISTA
758 PM EST THU MAR 5 2015

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM EST FRIDAY.

* LOCATIONS...GREENBRIER VALLEY...VIRGINIA HIGHLANDS AND PART OF
  THE SOUTHERN SHENANDOAH VALLEY.

* HAZARD TYPES...VERY COLD WIND CHILLS.

* WIND CHILL...5 TO 10 BELOW ZERO.

* TIMING...AFTER MIDNIGHT INTO FRIDAY MORNING.

* IMPACTS...LOW WIND CHILLS MAY LEAD TO FROSTBITE AND HYPOTHERMIA.

* WINDS...NORTHWEST 10 TO 15 MPH.

* TEMPERATURES...ZERO TO 5 ABOVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
2 follow-up statements
025 
WWUS41 KRNK 060854
WSWRNK

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
354 AM EST FRI MAR 6 2015

...COLD WIND CHILLS ALONG WITH AREAS OF BLACK ICE OVERNIGHT...

.ARCTIC HIGH PRESSURE WILL BUILD INTO THE REGION TODAY ALLOWING
TEMPERATURES TO FALL INTO THE SINGLE DIGITS ACROSS THE HIGHER
ELEVATIONS. THESE VERY COLD TEMPERATURES COMBINED WITH NORTHWEST
WINDS OF 10 TO 15 MPH WILL CREATE VERY LOW WIND CHILLS ACROSS THE
VIRGINIA HIGHLANDS AND GREENBRIER VALLEY.

IN ADDITION...RESIDUAL WATER AND SLUSH HAS FROZEN INTO AREAS OF
BLACK ICE.

NCZ001>006-018>020-061500-
/O.CON.KRNK.WW.Y.0021.000000T0000Z-150306T1700Z/
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON...
DANBURY...EDEN...YANCEYVILLE...BOONE...WILKESBORO...YADKINVILLE
354 AM EST FRI MAR 6 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST
TODAY...

* LOCATIONS...NORTHWEST NORTH CAROLINA.

* HAZARD TYPES...BLACK ICE.

* TIMING...THIS MORNING.

* IMPACTS...SLIPPERY CONDITIONS ON ROADS AND SIDEWALKS.

* TEMPERATURES...LOWS THIS MORNING FROM AROUND 10 IN THE MOUNTAINS
  TO THE LOWER 20S IN THE PIEDMONT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT AREAS OF BLACK ICE WILL
CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND...
AND USE CAUTION WHILE DRIVING.

&&

$$

VAZ019-020-024-WVZ507-508-061500-
/O.CON.KRNK.WC.Y.0009.000000T0000Z-150306T1500Z/
ALLEGHANY VA-BATH-ROCKBRIDGE-EASTERN GREENBRIER-
WESTERN GREENBRIER-
INCLUDING THE CITIES OF...CLIFTON FORGE...COVINGTON...
HOT SPRINGS...LEXINGTON...BUENA VISTA
354 AM EST FRI MAR 6 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* LOCATIONS...GREENBRIER VALLEY...VIRGINIA HIGHLANDS AND PART OF 
  THE SOUTHERN SHENANDOAH VALLEY.

* HAZARD TYPES...VERY COLD WIND CHILLS.

* WIND CHILL...5 TO 10 BELOW ZERO.

* TIMING...THIS MORNING.

* IMPACTS...LOW WIND CHILLS MAY LEAD TO FROSTBITE AND 
  HYPOTHERMIA.

* WINDS...NORTHWEST 10 TO 15 MPH.

* TEMPERATURES...LOWS THIS MORNING FROM 2 BELOW TO 13 ABOVE ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
538 
WWUS41 KRNK 061327
WSWRNK

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
827 AM EST FRI MAR 6 2015



VAZ019-020-024-WVZ507-508-061430-
/O.CAN.KRNK.WC.Y.0009.000000T0000Z-150306T1500Z/
ALLEGHANY VA-BATH-ROCKBRIDGE-EASTERN GREENBRIER-
WESTERN GREENBRIER-
827 AM EST FRI MAR 6 2015

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE WIND
CHILL ADVISORY.

WINDS HAVE BECOME LIGHT...THEREFORE WIND CHILL IS NOT A FACTOR.
EXPECT TEMPERATURES IN THE SINGLE DIGITS TO RISE INTO THE 20S
THIS AFTERNOON.

$$

NCZ001>006-018>020-061700-
/O.CON.KRNK.WW.Y.0021.000000T0000Z-150306T1700Z/
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON...
DANBURY...EDEN...YANCEYVILLE...BOONE...WILKESBORO...YADKINVILLE
827 AM EST FRI MAR 6 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST
TODAY...

* LOCATIONS...NORTHWEST NORTH CAROLINA.

* HAZARD TYPES...BLACK ICE.

* TIMING...THIS MORNING.

* IMPACTS...SLIPPERY CONDITIONS ON ROADS AND SIDEWALKS.

* TEMPERATURES...TEMPERATURES IN THE TEENS IN THE MOUNTAINS TO THE 20S
  IN THE PIEDMONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT AREAS OF BLACK ICE WILL
CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND...
AND USE CAUTION WHILE DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this wind chill advisory went out at Mar 5, 7:25 PM EST, 33 minutes earlier.

Area forecast discussion, Mar 5, 7:25 PM EST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
725 PM EST THU MAR 5 2015

.SYNOPSIS...
THE WINTER WEATHER SYSTEM EXITS EAST TONIGHT WITH STRONG HIGH
PRESSURE NOSING IN FROM THE OHIO VALLEY. THIS HIGH WILL TRACK
SOUTH OF US BY SATURDAY INTO SUNDAY. A FRONT MOVES ACROSS BY
SUNDAY NIGHT.

&&

.NEAR TERM /THROUGH FRIDAY/...
AS OF 720 PM EST THURSDAY...

QUICK UPDATE TO DROP ALL REMAINING HEADLINES FOR THE MOMENT GIVEN
TAPERING OF MOST PRECIPITATION TO FLURRIES OR LIGHT SNOW SHOWERS.
DO EXPECT TO ISSUE AN ADVISORY FOR BLACK ICE OVER NW NORTH
CAROLINA LATER THIS EVENING AS WELL AS AN SPS ELSEWHERE FOR THE
REFREEZING OF WATER/SLUSH OVERNIGHT. MAY ALSO HOIST A WIND CHILL
ADVISORY ACROSS A FEW COUNTIES OVER THE NW PENDING LATER OBS. FEW
OTHER CHANGES FOR NOW.

PREVIOUS DISCUSSION AS OF 250 PM THURSDAY...

HIGH-RES MODELS AND 12Z NAM DID FAIRLY WELL IN AXIS OF PRECIP THOUGH
DIFFERENCES OCCURRED WITH THERMAL PROFILE IN THIS COMPLEX EVENT.
EARLY THIS AFTERNOON THE BACK EDGE OF THE MAIN BAND OF PRECIP WAS
ALONG THE BLUE RIDGE. AS WE HEAD TO THE EVENING THIS WILL HEAD EAST
OUT OF OUR AREA. ADDITIONAL SNOW/SLEET ACCUMULATIONS WILL BE HIGHEST
NORTH OF A BEDFORD TO APPOMATTOX/FARMVILLE LINE...WHERE ADDITIONAL 1-
4" COULD OCCUR...HIGHER TOWARD BUCKINGHAM.

THE HIGH-RES SOLUTIONS ARE SHOWING POTENTIAL FOR BANDING SETTING UP
IN THE SHENANDOAH VALLEY SOUTH TO FRANKLIN COUNTY VA...AND WILL
FOLLOW THIS SOLUTION...BUT WILL BE INTERESTING TO SEE WHERE AND IF
IT SETS UP. MAY GET ANOTHER 1-2 INCHES OUT IT.

WILL LET THE WINTER STORM WARNINGS/ADVISORIES RUN THEIR
COURSE...THOUGH NOT EXPECTING MUCH MORE IN THE MOUNTAINS.

FOR THE NIGHT...WILL WAIT UNTIL THESE HEADLINES GET CLOSE TO
EXPIRING THEN WILL MORE THAN LIKELY BE ISSUING A WINTER WX ADVISORY
FOR BLACK ICE IN OUR NC COUNTIES PER AGREEMENT WITH STATE OFFICIALS.

IN ADDITION...LOOK FOR ENOUGH WIND AND VERY COLD AIR TO BRING WIND
CHILLS TO SUB ZERO IN THE ALLEGHANY HIGHLANDS OF BATH...WEST TO
GREENBRIER COUNTY WV. WILL LIKELY NEED A WIND CHILL ADVISORY FOR
THESE AREAS.

FOR THE OVERNIGHT EXPECT CLEARING SKIES WITH POTENTIAL FOR SOME
CLOUD COVER LINGERING INTO MORNING OVER SE WV.

SFC HIGH WILL SHIFT FROM THE OHIO VALLEY INTO THE MID ATLANTIC LATE
TONIGHT THROUGH FRIDAY. DISCREPANCIES EXIST FRIDAY IN TERMS OF CLOUD
COVER WITH NE FLOW. GFS SHOWING LOW LVL MOISTURE POOLING UP ACROSS
THE EASTERN 2/3RDS OF THE CWA WHILE THE NAM/CMC AND ECMWF WERE
DRIER. WILL LEAN TOWARD MORE SUN THAN CLOUDS FRIDAY. TEMPS WARM INTO
THE UPPER 20S TO MID 30S AREA WIDE...AND WITH MORE SUNSHINE...EXPECT
MOST SNOW COVER TO MELT.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
AS OF 230 PM EST THURSDAY...

HIGH PRESSURE WILL BUILD INTO THE REGION ON FRIDAY NIGHT AND REMAIN
ACROSS THE AREA THROUGH SUNDAY. A SHORTWAVE TROUGH WILL CROSS FROM
THE GREAT LAKES REGION INTO NEW ENGLAND SATURDAY NIGHT. FOR MOST OF
OUR REGION...A PRECIPITATION-FREE FORECAST WILL BE OFFERED DURING
THIS PORTION OF THE FORECAST. THE EXCEPTION WILL BE PARTS OF
SOUTHEAST WEST VIRGINIA WHERE THE SOUTHERN EDGE OF THE SHORTWAVE
TROUGH MAY CLIP THIS REGION OF AND BRING SOME ISOLATED SNOW SHOWERS.
TEMPERATURES DURING THIS PORTION OF THE FORECAST WILL TREND MILDER.

BY SUNDAY NIGHT...A SPLIT FLOW PATTERN WILL BECOME WELL ESTABLISHED
ACROSS CONUS. THE GFS...ECMWF...AND CANADIAN MODEL SOLUTIONS ARE
ALL FAIRLY SIMILAR ON HAVING A DISTURBANCE EXIT THE TENNESSEE VALLEY
ALONG THE NORTHERN PERIPHERY OF THE SOUTHERN JET AND TRAVERSING THE
SOUTHERN HALF OR OUR REGION. TEMPERATURES WILL BE MILD ENOUGH TO
SUPPORT LIGHT RAIN DURING THE EXTENT OF THE PRECIPITATION. THE
NORTHERN EDGE OF THE RAIN MAY REACH ROUTE 460. THE BULK OF THE
ACTIVITY WILL BE NEAR THE VA/NC BORDER. AT THIS POINT...THE FORECAST
WILL ONLY MENTION LOW END CHANCE POPS AS ITS HIGHEST PROBABILITY.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 100 PM EST THURSDAY...

A SPLIT FLOW PATTERN CONTINUES ACROSS CONUS. THE TWO STREAMS ARE
PROGGED TO MERGE ACROSS THE WESTERN ATLANTIC...A FEW HUNDRED MILES
OFF THE COAST OF THE MID-ATLANTIC STATES. FOR OUR REGION...THIS WILL
ALLOW POTENTIALLY FOR INTERACTION FROM BOTH STREAMS. GUIDANCE THE
PAST FEW DAYS HAS NOT BEEN CONSISTENT WITH HOW MUCH OR HOW LITTLE
OUR AREA WOULD BE IMPACTED...AND LIKEWISE WITH THE TIMING OF ANY
POTENTIAL WEATHER MAKERS. THE LATEST ITERATIONS DO SHOW A BIT MORE
CONSISTENCY WITH EACH OTHER REGARDING TIMING...BUT NOT BY TRACK. THE
GFS...ECMWF...AND CANADIAN SOLUTIONS OFFER A SOLUTION OF A SOUTHERN
STREAM SYSTEM MONDAY NIGHT THROUGH TUESDAY NIGHT. THE ECMWF TRENDS
THE SYSTEM THE FARTHEST NORTH...BRINGING PRECIPITATION TO THE WHOLE
REGION MONDAY NIGHT AND TUESDAY. THE GFS KEEPS THE SYSTEM SOUTHEAST
OF OUR REGION...WITH LITTLE IF ANY IMPACT. THE CANADIAN SOLUTION HAS
THE SYSTEM CLIP THE SOUTHERN THIRD OR QUARTER OF THE FORECAST AREA.

OUR FORECAST WILL CONTINUE TO FAVOR THAT OF THE ECMWF...BUT WITH
TONED DOWN PRECIPITATION CHANCES. THE LOW LEVEL TEMPERATURE PROFILE
ALONG WITH EXPECTED SURFACE TEMPERATURES DO NOT FAVOR A LOT OF
WINTRY WEATHER. FOR THE MOST PART....RAIN WILL FALL WITH THE
SYSTEM...BUT THERE WILL BE A SOME POCKETS OF SNOW ACROSS THE
NORTHERN PORTIONS OF THE AREA MONDAY NIGHT...WITH POCKETS OF
FREEZING RAIN ON EARLY TUESDAY IN THE NORTH AS LOW LEVEL PROFILE
WARMS EVEN MORE.

TUESDAY NIGHT INTO THURSDAY...THE JET ORIENTATION DOES NOT CHANGE A
WHOLE LOT...AND THERE ARE WEAKER SIGNALS WITHIN THE MODELS THAT
ANOTHER...AND WEAKER SYSTEM MAY BRUSH THE SOUTHERN HALF OF THE AREA
WITH PATCHY LIGHT RAIN DURING THIS TIME PERIOD.

AFTER ONLY A SLIGHT COOLING TREND ON TUESDAY...TEMPERATURES THROUGH
THURSDAY WILL TREND MILDER. BY THURSDAY...HIGH TEMPERATURES WILL
RANGE FROM THE MID TO UPPER 50S ACROSS THE MOUNTAINS TO THE LOWER
60S ACROSS THE PIEDMONT.

&&

.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
AS OF 615 PM EST THURSDAY...

MVFR CIGS WILL BE COMMON ACROSS THE AREA THIS EVENING WITH
DEPARTING WINTRY PRECIPITATION. MOST AREAS WILL BE PRECIPITATION
FREE BY 04Z/11PM IN THE WEST...AND 07Z/2AM IN THE EAST. ALSO
EXPECT PATCHY MVFR VSBYS WITH THE EXITING LIGHT PRECIPITAION AND
POTENTIAL LIGHT FOG FORMATION ACROSS THE MOUNTAINS. ABUNDANT DRY
AIR WILL BE MOVING INTO THE REGION OVERNIGHT. EXPECT CLEARING
SKIES ACROSS THE ENTIRE AREA LATE TONIGHT...WITH LIGHT WINDS AND
VFR CONDITIONS DURING THE DAY FRIDAY.

AS OF 1255 PM EST THURSDAY...

EXTENDED FORECAST...

FRIDAY TO SUNDAY WILL SEE A RETURN TO HIGH PRESSURE AND VFR
WEATHER. SOME RAIN AND SNOW SHOWERS ARE POSSIBLE ON MONDAY IN THE
WESTERN MOUNTAINS WITH BRIEF MVFR EXPECTED.

&&

.HYDROLOGY...
AS OF 330 PM EST THURSDAY...

ONGOING FLOODING IN THE WEST BUT EXPECT RECEDING...WITH RIVERS
GOING UP ALONG THE JAMES AND UPPER ROANOKE...BUT NOT EXPECTING
ANYTHING SIGNIFICANT AS COLDER TEMPERATURES SLOW RUNOFF.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...WP
NEAR TERM...JH/WP
SHORT TERM...DS
LONG TERM...DS
AVIATION...AMS/DS/WP
HYDROLOGY...WP
Hazardous weather outlook, Mar 5, 7:16 PM EST, 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
716 PM EST THU MAR 5 2015

VAZ019-020-024-WVZ507-508-070030-
ALLEGHANY VA-BATH-ROCKBRIDGE-EASTERN GREENBRIER-WESTERN GREENBRIER-
716 PM EST THU MAR 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

IN ADDITION...LATE TONIGHT WIND CHILLS ARE EXPECTED TO DROP TO
AROUND ZERO TO 10 BELOW ZERO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001>006-018>020-070030-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-
716 PM EST THU MAR 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA
AND NORTHWEST NORTH CAROLINA.

.DAY ONE...TONIGHT.

SLICK ROADS CAN BE EXPECTED OVERNIGHT DUE TO BLACK ICE AS AREAS
OF SLUSH AND WATER REFREEZE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ007-009>018-022-023-032>035-043>047-058-059-WVZ042>044-070030-
TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-
FLOYD-CRAIG-ROANOKE-BOTETOURT-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-
PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-
SUMMERS-MONROE-
716 PM EST THU MAR 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

SLICK ROADS CAN BE EXPECTED OVERNIGHT AS AREAS OF SLUSH AND WATER
REFREEZE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Mar 5, 7:13 PM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
713 PM EST THU MAR 05 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 PM     SNOW             2 NNE BENT CREEK        37.55N  78.82W
03/05/2015  M2.0 INCH        BUCKINGHAM         VA   TRAINED SPOTTER

            MIXED WITH SLEET

&&

EVENT NUMBER RNK1501933

PW
Local storm report, Mar 5, 7:14 PM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
714 PM EST THU MAR 05 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     SNOW             MAXWELTON               37.87N  80.42W
03/05/2015  E5.0 INCH        GREENBRIER         WV   EMERGENCY MNGR

&&

EVENT NUMBER RNK1501935

PW
Local storm report, Mar 5, 7:16 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
716 PM EST THU MAR 05 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0639 PM     SNOW             FINCASTLE               37.50N  79.88W
03/05/2015  E4.0 INCH        BOTETOURT          VA   PUBLIC

&&

EVENT NUMBER RNK1501936

PW
Local storm report, Mar 5, 7:23 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
723 PM EST THU MAR 05 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     SNOW             2 N LEWISBURG           37.83N  80.45W
03/05/2015  E5.0 INCH        GREENBRIER         WV   PUBLIC

0712 PM     SLEET            2 N LEWISBURG           37.83N  80.45W
03/05/2015  E0.3 INCH        GREENBRIER         WV   PUBLIC

&&

EVENT NUMBER RNK1501937
EVENT NUMBER RNK1501938

PW
Special weather statement, Mar 5, 7:23 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
723 PM EST THU MAR 5 2015

VAZ007-009>020-022>024-032>035-043>047-058-059-WVZ042>044-507-508-
060830-
TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-
ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-
CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-
MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER-
INCLUDING THE CITIES OF...TAZEWELL...MARION...BLAND...
PEARISBURG...WYTHEVILLE...RADFORD...PULASKI...BLACKSBURG...
INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY...GALAX...FLOYD...
NEW CASTLE...CLIFTON FORGE...COVINGTON...HOT SPRINGS...ROANOKE...
SALEM...FINCASTLE...LEXINGTON...BUENA VISTA...STUART...
ROCKY MOUNT...BEDFORD...AMHERST...MARTINSVILLE...DANVILLE...
LYNCHBURG...APPOMATTOX...SOUTH BOSTON...KEYSVILLE...BLUEFIELD...
FLAT TOP...HINTON...HIX...UNION...LEWISBURG...
WHITE SULPHUR SPRINGS...ALDERSON...QUINWOOD...DUO...RAINELLE
723 PM EST THU MAR 5 2015

...SLICK ROADS DUE TO AREAS OF ICE OVERNIGHT...

AS MOST PRECIPITATION HAS ENDED...TEMPERATURES HAVE QUICKLY
DROPPED BELOW FREEZING THIS EVENING. THIS WILL ALLOW AREAS OF
RESIDUAL SLUSH AND WATER TO REFREEZE INTO ICE OVERNIGHT MAKING FOR
SLIPPERY CONDITIONS ON ROADS AND SIDEWALKS THROUGH EARLY FRIDAY
MORNING. ANYONE PLANNING TO VENTURE OUT SHOULD BE ALERT FOR AREAS
OF ICE ESPECIALLY NEAR BRIDGES AND OVERPASSES AS WELL AS ALONG
SECONDARY ROADS.
Local storm report, Mar 5, 7:47 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
747 PM EST THU MAR 05 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     SNOW             2 SE TOGA               37.48N  78.59W
03/05/2015  M1.0 INCH        BUCKINGHAM         VA   PUBLIC

            MIXED WITH SLEET

&&

EVENT NUMBER RNK1501939

PW

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 11:41 PM ESTAreal Flood WarningRNKGreenbrier, Mercer, Summers6 hr
Mar 6, 5:53 AM ESTAreal Flood AdvisoryRNKMercer, Summers3 hr

Nearby

Wind Chill Advisories in Virginia, 2015Wind Chill Advisories in West Virginia, 2015Every wind chill advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.